Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Is switching from Eligard to Lupron safe?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 10458 Questions
Question
I have been on Eligard 6 month depot for almost a year. My testosterone is below 10 and my PSA has dropped from 475 to 7.22. I have at least 6 distant bone metastasizes by bone scan. My doctor is planning to change to Lupron IM 6 month depot. I can't find any difference other than the serum level with Lupron is several times higher. The side effects with Eligard have been difficult. Can I expect worse side effects with Leupron?
Posted Fri, 8 Aug 2014 in Back Pain
 
 
Answered by Dr. Praveen Tayal 29 minutes later
Brief Answer:
Initially may have stronger side effects.

Detailed Answer:
Hello,
Thanks for posting your query.
Lupron and Eligard both contain the same ingredients. Their side effect profile is also similar. Since you are already tolerating the side effects of Eligard there should be no problem in shifting to Lupron. You may have hot flashes impotence bone pain or urinary retention initially. All these side effects are well tolerable. It is best to go with your doctor's recommendations.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor